Mayo Clinic Connect
Anyone on or have taken Motegrity?? I am on it, 3 months, and just wanting comparisons/advice. Im taking it for stubborn CIC(slow-transit).
Was just recently prescribed this med but honestly have been concerned about side effects and therefore haven't started it. As I suffer from chronic nausea and migraines in addition to severe constipation, I've been afraid that this drug may exacerbate my other health issues. Have you been getting decent results and have you experienced any adverse reactions? Would love feedback from you. Thanks!
Liked by januaryjane
Jump to this post
Well, im an odd duck as i have developed ibs with years of cic. I started the dosing slowly as i was afraid of sude effects too. Im now up to 2mg. My headaches got worse for awhile. I would say ive had a fair amount of bloating, gas. I thought at a few weeks ago it started working, i had movement without help. But now my gut is being so unfriendly, i cant tell what its going to do. And im not sure if thats the motegrity or ibs or mixture of all this crap. I see gastroenterologist soon, but im sure ill stay on it for awhile as Ive tried and failed with all other meds. I hope you figure out if its worth a shot. Hope it helps if you do. Im looking at more opinions before surgery. Good luck and let me know how you do.
Yep…I can so relate! I've been ill for over 5 years with overlapping issues but the most agonizing is the chronic nausea which I suffer every day. Docs stumped on what is causing this other than 'functional disorders' but personally, I think this is a simple phrase used when a true diagnosis can't be made. So the last GI specialist I saw was the one who prescribed Motegrity, both for my CIC but also because it's apparently also has prokinetic properties that can help with digestive impairment. He thought perhaps it may even help my nausea but I am so dubious as that is listed as a primary side effect! Currently they are now investigating me neurologically feeling I may have something called "small fiber neuropathy". So….it all remains to be seen. Unless you can personally relate, disorders with no clear cut explanations and no genuine helpful treatments, life becomes small and horrible distasteful. hope you get answers soon!
My 30 year old daughter (with Gastroparesis) and on TPN via a central line. was recommended to try it from the Rochester Mayo Clinic in August 2019. BCBS would not pay for it, even with Dr. written request and appeal. It was super expensive but I bought 30 days. She tried it for 3 days and ended up in the hospital for 4 days in severe pain and as you know for GP pain there is not much relief. They eventually put her on IV narcotics every 2 hours until the half life and dropped it and when the last passed out she was fine, well very weak etc but no pain. It was horrible.
All i say is if you try it, start with small dose and give it some time. I dont have nausea like you, but i was having episodes of sudden throwing up and ulcer symptoms, they did a upper scope, found notta. Put on 40mg a day prevacid, helped a lot,now down to 20 and still most of the time ok, few break throughs, im so sorry you deal with it all the time, no gastroparesis though? My doc said i most likely have some because how slow my gut is. Side effects suck, but are inevitable. The good news is that every body is different. Its the burden of trial and error that is least talked about. We deserve damn trophies.
Good grief ginny, your poor daughter. Thank you for sharing. I know gastroparesis patients have little help. She is brave she tried. Sometimes thats all we can do.
Careful with that Prednisone..you have to taper off .. but I have seen it reek havoc if on it too long..
Liked by JK, Alumna Mentor
@ken82. Prednisone is a difficult drug because it is necessary for some people (me), but it has so many negative effects too. I now have osteoporosis and the endocrinologist I went felt it was primarily due to prednisone. I hope at some point I will be able to stop taking it, but they say “not yet”.
Hello from Australia! I was wondering if anyone can tell me their experiences with Motility (Resotrans in Australia) particularly how long it took for it to begin working. I have a slow transit redundant colon. My colorectal specialist has prescribed 2mg and wants me to take it with my regular laxatives, Movicol 2 x day (8 if really bad) and Docusate 50mg 2 x morning 2 x night. I have more or less been on a self imposed liquid – soft diet for the last year as it is the only thing I tolerate and have lost about 13kg (28lbs). I shouldn't complain – I look great, just feel miserable. I also have Bipolar Disorder which isn't helping. Anyway, I started the Motegrity 4 days ago. I have mild headaches and the 1st day I had back pain around my kidneys. That's it.Nothing. Am I expecting things too soon? I am not an impatient person but it does stress me out a bit. Basically I just want to hear from someone who has had this drug. I have tried on Australian sites but I keep getting directed to forums about Gastropareisis and I don't have that problem. Cheers.
@nattyd77 Welcome to Mayo Clinic Connect. You are looking to connect with other people that have taken Motegrity so you can determine how long you need to take the drug before you can expect improvement of your symptoms.
You will see that I have moved your question into a discussion where members have previously discussed Motegrity so you could more quickly connect and get support. You will notice members like @contentandwell @ken82 @januaryjane have experience with this topic and may be a good resource for you.
I also encourage you to scroll back through the comments to find previously shared suggestions.
May I ask what you have learned about Motegrity so far?
Liked by Teresa, Volunteer Mentor
Thank you Erika.That is much appreciated. What I have learned about Motegrity so far is that it it gives me some marvelous headaches and is making me feel hunger pangs I haven't felt in a long time, yet still cannot eat too much. And I have a fair bit of brain fog but unsure if it is my Bipolar or Motegrity.
Bummer stuff. This gut issue stuff really gets me down too. It seems like such a hit and miss thing. Thankfully my internist / family practice doc lets me try all sorts of things but I have found that following the FODMAP diet, using Miralax and dulcosate sodium 100mg daily and following as closely as possible a vegan diet helps a lot. I draw up a quart/liter bottle of water every morning so I can be sure to drink that also. If I even try foods that are high FODMAP foods I am doomed to bloating and constipation for a week. That's how long it takes for my body to resolve it. I have just spent about 3 weeks nearly completely off added sugar and I am glad about that since it has stopped that stiffness I thought I'd have to live with forever. I have daily migraines so I take meds for that as well, Topiramate 150mg daily, Bupropion XL 300mg daily for a long time for catastrophic events that have left me PTSD-ish but I can't do the SSRIs and Bupropion/Wellbutrin doesn't bother me and I have 3 triptans to alternate with an extra injectable one. I'd be incapacitated without them. I've been fooling with this body for a long time and I am so fortunate that my neurologist and internist trust me as does my gynecologist. It is a balancing thing. The pandemic makes more havoc.
I have to say this. I had a friend who had COPD/emphesema very bad and was on prednisone for a long time. So long that she developed osteoporosis in a very serious way such that she fractured bones when she turned over. She couldn't breathe without them. Clearly she became bedridden. Steroids are scary. Another friend has RA and depends on them for any relief at all. They are a miracle drug for some I know.
@erikas Sorry, Erika, but I am totally unfamiliar with Motegrity! I never actually heard of it until I saw it mentioned here.
Liked by nattyd77
version 22.214.171.124.3.2Page loaded in 0.903 seconds